MAUDE Adverse Event Report: BIOMET MICROFIXATION "1.5MM" SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW; SCREW, FIXATION, BONE

BIOMET MICROFIXATION "1.5MM" SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical product: biomet microfixation high torque cross-drive screw, catalog #: 91-1511, lot #: unk; biomet microfixation high torque cross-drive screw, catalog # 91-1513, lot #: unk; oxford performance materials (opm) htr-pekk henriksen right maxilla zygoma orbital implant, catalog #: pk620898, lot #: 060818; oxford performance materials (opm) htr-pekk henriksen rtigh maxilla implant, catalog #: pk620905, lot #: 060818.Therapy date: unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation; it remains implanted in the patient.The investigation without the known screw part numbers was completed: reported event was unable to be confirmed due to limited information received from the customer.The distributor reported that the patient developed an infection approximately one week post-operatively.The distributor also reported that the type of infection was unknown, the infection was treated with antibiotics, and there are no plans to revise.No product was returned as the product remains implanted.No inspections or testing could be performed.No x-rays, scans, pictures, or physicians reports were provided.No additional information was provided as to the type or cause of the infection.The implants in this complaint are provided unsterile and are meant to be sterilized by the facility upon reception of the product.Device history record (dhr) review was unable to be performed as the part numbers and lot numbers of the devices involved in the event are unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Once the investigation has been completed again with the new screw part numbers, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2018-00526 & 0001032347-2019-00216.
 
Event or Problem Description
It is reported the patient experienced an infection approximately one (1) week after implantation.The patient was treated with antibiotics and the infection resolved.There is no revision planned.There is no known history of infection at the facility.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2018-00526-3 & 0001032347-2019-00216-1.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
"1.5MM" SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8501308
Report Number0001032347-2019-00215
Device Sequence Number11358882
Product Code JEY
UDI-Device Identifier00841036053321
UDI-Public00841036053321
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-1515
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;